Doxycycline induced acute erosive oesophagitis and presenting as acute dysphagia.
Аннотация
INTRODUCTION
Drug induced oesophageal disease is common. Doxycycline is one of the commonest cause of drug induced oesophageal ulcers. The medical community often under recognizes the importance of drug induced oesophageal lesions and fails to deliver proper advice and instructions related to drug ingestion. The diagnosis is usually clinical although endoscopy is the gold standard diagnostic tool. Treatment is symptomatic with discontinuation of the drug often being sufficient. Long-term sequelae are infrequent and acute complications uncommon.
CLINICAL PICTURE: A 22-year-old college student was prescribed doxycycline capsules for acne and developed dysphagia. Upper gastrointestinal endoscopy revealed acute erosive oesophagitis.
TREATMENT AND OUTCOME: She was managed symptomatically with proton pump inhibitors and her dysphagia improved over a period of three days. She was discharged with proper advice regarding medication ingestion and proton pump inhibitor for four weeks.
CONCLUSION
Drug induced oesophageal disease is a preventable self-limiting condition. Proper advice regarding medication ingestion is essential for prevention.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.